Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sobolev and quasiconformal extension domains

Author: Manouchehr Ghamsari
Journal: Proc. Amer. Math. Soc. 119 (1993), 1179-1188
MSC: Primary 26B99; Secondary 30C62, 30C65
MathSciNet review: 1169028
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A domain $ D \subset {\mathbb{R}^n}$ has the quasiconformal extension property if each quasiconformal self-map of $ D$ extends to a quasiconformal self-map of $ {\mathbb{R}^n};\;D$ has the Sobolev extension property if there is a bounded linear operator $ \Lambda :{W^{1,n}}(D) \to {W^{1,n}}({\mathbb{R}^n})$. We consider the relation between the above extension properties for $ n \geqslant 3$. We show that for domains quasiconformally equivalent to a ball the quasiconformal extension property implies the Sobolev extension property. We show that this is not true in general. Next the Sobolev extension property does not imply the extension property for quasiconformal maps which extend as homeomorphisms. Finally if $ G \subset {\mathbb{R}^2}$ and if $ D = G \times \mathbb{R}$ is quasiconformally equivalent to a ball, then $ D$ has the quasiconformal extension property if and only if $ D$ is a quasiball.

References [Enhancements On Off] (What's this?)

  • [A] L. V. Ahlfors, Extension of quasiconformal mappings from two to three dimensions, Proc. Nat. Acad. Sci. U.S.A. 51 (1964), 768-771. MR 0167617 (29:4889)
  • [G1] F. W. Gehring, Extension of quasiconformal mappings in $ 3$-space, J. Analyse Math. 14 (1965), 171-182. MR 0179354 (31:3602)
  • [G2] M. Ghamsari, Inner chordarc domains (to appear).
  • [GH] F. W. Gehring and K. Hag, Remarks on uniform and quasiconformal extension domains, Complex Variables 9 (1987), 175-188. MR 923218 (89b:30019)
  • [GM] F. W. Gehring and O. Martio, Quasiextremal distance domains and extension of quasiconformal mappings, J. Analyse Math. 45 (1985), 203-219. MR 833411 (87j:30043)
  • [GR] V. M. Goldstein and Y. G. Reshetnyak, Quasiconformal mappings and Sobolev spaces, Kluwer, Dordrecht, 1990. MR 1136035 (92h:46040)
  • [GV] F. W. Gehring and J. Väisälä, The coefficients of quasiconformality in space, Acta Math. 114 (1965), 1-70. MR 0180674 (31:4905)
  • [J] P. Jones, Quasiconformal mappings and extendability of functions in Sobolev spaces, Acta Math. 147 (1981), 71-88. MR 631089 (83i:30014)
  • [K] P. Koskela, Capacity extension domains, Ann. Acad. Sci. Fenn. Ser. AI 73 (1990). MR 1039115 (91e:46041)
  • [N1] R. Näkki, Continuous boundary extension of quasiconformal mappings, Ann. Acad. Sci. Fenn. Ser. AI 511 (1972), 1-10. MR 0379838 (52:743)
  • [N2] -, Prime ends, J. Analyse Math. 35 (1979), 13-40. MR 555299 (81k:30025)
  • [TV1] P. Tukia and J. Väisälä, Quasisymmetric embeddings of metric spaces, Ann. Acad. Sci. Fenn. Ser. AI 5 (1980), 97-114. MR 595180 (82g:30038)
  • [TV2] -, Bilipschitz extension of homeomorphisms which have quasiconformal extension, Math. Ann. 269 (1984), 561-572.
  • [V1] J. Väisälä, Lectures on quasiconformal mappings, Springer-Verlag, Berlin and New York, 1971.
  • [V2] -, Quasisymmetric embeddings in euclidean spaces, Trans. Amer. Math. Soc. 264 (1981), 191-204. MR 597876 (82i:30031)
  • [V3] -, Quasiconformal maps of cylindrical domains, Acta Math. 162 (1989), 201-225. MR 989396 (90f:30034)
  • [V4] -, Invariants for quasisymmetric, quasimöbius and bilipschitz maps, J. Analyse Math. 50 (1988), 201-223. MR 942829 (89m:30048)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26B99, 30C62, 30C65

Retrieve articles in all journals with MSC: 26B99, 30C62, 30C65

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society